MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-05-120-120
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During an attempt to treat a fibrous totally occluded lesion using a protege stent, it was reported that the physician started by taking pictures of the totally occluded sfa to popliteal.It was reported that the physician then inserted a 6x5 sheath and then ballooned with an amplatz super stiff wire.The first stent - a 5x120 ¿ was inserted right at the hunters canal.Then another stent - a 5x120 ¿ was delivered.However, when the physician checked the screen he decided that something did not look right.So, he pulled the stent out and the nose cone was all the way into the outer sheath.On the back table, the stent was partially deployed to make sure it was still in the device.The physician then took the deployed stent and as the physician brought it out of the sheath, the nose cone broke off.The physician then changed the sheath out and used a 7x45 sheath.The procedure was completed using a 6x150 unknown stent.The physician then post dilated with an unknown device.There was no harm to the patient reported.
 
Additional Manufacturer Narrative
Device evaluation: the everflex device was inspected and observed the stent pre-deployed approximately 6.5cm.The finger grips were approximately 6cm apart.The distal tip, stent, exposed inner assembly, and outer was inspected under microscope and found no damages or anomalies.The hypotubing was detached from the catheter in the lab in order to inspect the device for witness marks.No clear visible witness marks were noted indicating the user tightened the safety knob prior to use.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6222473
Report Number2183870-2017-00010
Device Sequence Number876291
Product Code FGE
UDI-Device Identifier00821684068625
UDI-Public00821684068625
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K072301
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2019
Device Catalogue NumberPRB35-05-120-120
Device Lot NumberA328757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2017
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
01/06/2017
Initial Report FDA Received Date01/04/2017
Supplement Report FDA Received Date02/02/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1